Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 140, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 13, 2016, 1:38 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 97 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 13, 2016, 1:38 PM CST (19:38 UTC)
- Expired
- Dec 13, 2016, 3:15 PM CST
- In force
- 97 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 1:50 PM CST | FLASH FLOOD | 2 Wnw Hattiesburg, MS | ONE OF THE WESTBOUND LANES OF HARDY ST NEAR 31ST AVE IS BLOCKED DUE TO FLOODING |
| Dec 13, 1:57 PM CST | FLASH FLOOD | 2 Wnw Hattiesburg, MS | STREET FLOODING ALONG MONTAGUE BLVD, FRATERNITY DR, AND PINEHAVEN ON THE SOUTHERN MISS CAMPUS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
433
WGUS54 KJAN 131938
FFWJAN
MSC035-073-132115-
/O.NEW.KJAN.FF.W.0140.161213T1938Z-161213T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
138 PM CST TUE DEC 13 2016
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northwestern Forrest County in southeastern Mississippi...
Northeastern Lamar County in southeastern Mississippi...
* Until 315 PM CST
* At 138 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Hattiesburg, Petal, West Hattiesburg and Rawls Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3123 8948 3139 8950 3140 8923 3124 8923
3124 8935 3123 8935
$$
Lamb2 follow-up statements
161
WGUS74 KJAN 132014
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
214 PM CST TUE DEC 13 2016
MSC035-073-132115-
/O.CON.KJAN.FF.W.0140.000000T0000Z-161213T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Lamar MS-
214 PM CST TUE DEC 13 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CST FOR
NORTHWESTERN FORREST AND NORTHEASTERN LAMAR COUNTIES...
At 213 PM CST, trained weather spotters reported flooded streets in
Hattiesburg, including Hardy Street and multiple streets on the
campus of Southern Miss. Up to two inches of rain have already
fallen. Flash flooding is occurring.
Some locations that will experience flooding include...
Hattiesburg, Petal, West Hattiesburg and Rawls Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3123 8948 3139 8950 3140 8923 3124 8923
3124 8935 3123 8935
$$
Lamb756
WGUS74 KJAN 132042
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
242 PM CST TUE DEC 13 2016
MSC035-073-132052-
/O.CAN.KJAN.FF.W.0140.000000T0000Z-161213T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Lamar MS-
242 PM CST TUE DEC 13 2016
...THE FLASH FLOOD WARNING FOR NORTHWESTERN FORREST AND NORTHEASTERN
LAMAR COUNTIES IS CANCELLED...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3123 8948 3139 8950 3140 8923 3124 8923
3124 8935 3123 8935
$$
LambWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 13, 12:47 PM CST, 51 minutes earlier.
Area forecast discussion, Dec 13, 12:47 PM CST, 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1247 PM CST Tue Dec 13 2016 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Widespread IFR and some MVFR ceilings and some visibilities are still through the region with some LIFR ceilings still situated around GLH. These low ceilings will stay around through the day with MVFR ceilings expected through the afternoon at most TAF sites. A line of storms is approaching HBG and VCTS are possible the next hour through 13/20Z while TSRA and the line of storms will affect the TAF site around 13/21-22Z before moving out after 01Z or so. These could bring brief reductions to MVFR/IFR ceilings and visibilities. Some ceilings could increase to MVFR later tonight after 14/02-04Z or so near KGLH/KGWO but expect widespread IFR to LIFR ceilings to move back in the region after 14/04-07Z. Some patchy fog and low ceilings are possible at KHBG as well. /DC/ && .DISCUSSION... Fog potential is decreasing this morning as we begin to warm up somewhat and fog is beginning to lift. Allowed the dense fog advisory to expire due to this. Stalled stationary front is draped across the I-20 corridor this morning with convection ongoing south of the stationary front. Regional soundings show enough elevated instability, some areas of 1000+ J/kg, to support some elevated thunderstorms over top of the low clouds trapped under the inversion. Due to the boundary stalled in the area and flow parallel to that, heavy downpours are possible. Updated the HWO to include potential for heavy rain in areas that received some heavy rain this morning, especially in the Hwy 84 corridor where some 1-2 inches fell earlier this morning. Hi-res guidance shows some 2-3 inches possible.In addition, a plume of 1.5 inch PW's are near LCH area and will continue to advect to the northeast into the Highway 84 corridor. This will help bring some higher dewpoints in the upper 60s to near 70 degrees in the south. With near 30-40kts of 0-3km shear and some instability, per the hi- res ARW/NMM and HRRR, expect areas of some pockets of 1000+J/kg SBCAPE, possibly higher to move in. Some of that could be just south of the Highway 84 corridor but storm motion would bring storms into the area. With increasing upper divergence along this frontogenetical band just south of I-20, expect this to gradually shift to the south and more convection to fire along and south of this. Best chances for stronger storms are in the afternoon, with some being potentially severe. Only caveat could be the cloud cover and how much we warm but low level moisture will not be a limiting factor. Introduced these into the HWO/graphics as well for a limited severe/flooding potential. Only changes to going forecast elements were to tweak highs slightly and adjust POPS and timing. /DC/ Prior discussion below: Today through Tonight... A subtle stationary front is draped across the southern portion of the ArkLaMiss this morning. Current radar scans show an area of scattered weak thunderstorms just south of the front. Infrared satellite imagery depict cooling clouds tops with these storms suggesting they're becoming stronger as they push eastward. Significant boundary layer moisture and light winds have led to the development of areas of dense fog throughout portions of the ArkLaMiss, mainly along and south of Interstate 20. This led to the issuance of a dense fog advisory for a number of counties in the aforementioned areas. Conditions will be continued to be monitored for the possible expansion of this advisory to include more counties. Visibilities should begin to improve by mid morning. Shower activity should begin to increase during the morning as an upper level disturbance begins to move through the region from the west, increasing lift throughout the area. The stationary front will soon begin to retreat slowly northward as a warm front, reaching as far north as the I-20 corridor. Instability will increase south of the front as warm, more unstable air advects into SE Mississippi from the Gulf of Mexico. SBCAPE values will range from 500-1200 J/kg while 0-3km shear will range from 30-40 kts. These marginal dynamics could lead to a few weak thunderstorms along and south of the US HWY 84 corridor in S MS as the upper disturbance pushes through the region. The main threats with any storms will be small hail and wind gusts up to 45 mph. The surface front will begin to push south again this afternoon allowing for drier air to begin to filter into the region from the north this evening and into Tuesday night. However, slim chances of rain will linger throughout the night for SE Mississippi. Temperatures will rise to near and above 70 degrees in the southern half of counties today. Cold air advecting into the region overnight will result in lows falling to the upper 30s in the north. /JPM3/ Wednesday through Monday night, The longer term portion of the forecast will feature changeable and unsettled weather conditions. A brief cold spell for the mid to late week over the ArkLaMiss will be followed by a quick return to warmer than normal conditions as we go into the weekend. A strong cold front pushing through late Saturday into Sunday will bring storms with heavy rain potential and perhaps the threat for severe weather as well, and this will be followed by much colder temperatures and perhaps a chance for wintry precipitation from late weekend into early next week. For Wednesday through Thursday night, the center of an anomalous polar vortex near the Great Lakes will be anchoring a very chilly airmass over MS Valley. Cooler air will initially blend in slowly as we go through Wednesday with a sharper drop in temperatures anticipated Wednesday night into Thursday associated with large sfc pressure rises through the MS Valley region. Little cloud cover will help to keep temperatures from being overly cold Thursday, but north-northeast breezes will be quite brisk making for uncomfortable conditions over much of the area. Expect the pressure gradient to help keep temperatures from falling much Thursday night, and freezing temperatures should be limited to mainly northern/eastern portions of the forecast area. The pattern is still expected to amplify as we go into late week and the weekend with a general western trough/eastern ridge scenario setting up. Return flow will increase early Friday resulting in strong warm advection and rapid pressure falls. In addition to gusty winds, expect increasing shower chances by late Friday over western portions of the area along with much warmer temperatures as we go into Friday night/Saturday. Confidence is increasing that a strong cold front will push through the entire ArkLaMiss Saturday night, with anomalous moisture supporting heavy rainfall. The limiting factor for heavy rainfall this weekend will be the progressive nature of the front, but the upper level pattern featuring a strong ridge over the SE CONUS promises that the boundary will eventually stall with more upstream shortwave energy expect to initiate additional rainfall. In terms of severe weather, limited instability is being progged by global models due to the ridge influence, but a strongly forced line of storms is a good possibility so will continue to monitor the potential. Will also need to monitor for some light post frontal wintry precip over the Delta region, which would mostly likely be in the form of freezing rain as shallow cold air undercuts the deep moisture. The potential for subsequent shortwave energy in southwest flow aloft could prolong the threat early next week. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 45 56 35 49 / 17 13 3 0 Meridian 45 57 35 48 / 20 17 5 0 Vicksburg 44 54 35 47 / 17 9 3 0 Hattiesburg 52 60 39 54 / 57 17 6 0 Natchez 47 56 37 50 / 22 12 3 0 Greenville 38 49 31 42 / 11 5 3 0 Greenwood 39 52 30 44 / 12 5 3 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DC
Hazardous weather outlook, Dec 13, 9:30 AM CST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 930 AM CST TUE DEC 13 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>058-141530- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE- 930 AM CST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ059>066-072>074-141530- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 930 AM CST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY FLOODING THREAT...LIMITED TIMING...REMAINDER OF TODAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON ALONG A STALLED FRONTAL BOUNDARY. EXPECT SOME OF THESE STORMS TO PRODUCE HEAVY RAINFALL WITH POTENTIAL FOR TRAINING AND HEAVY DOWNPOURS AND SOME FLASH FLOODING. IN ADDITION...SOME COULD PRODUCE SOME GUSTY WINDS UP TO 60MPH. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.GIF) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... CURRENT WATCHES AND WARNINGS... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ONLINE/ ...ADDITIONAL URLS FOR FLOODING ISSUES... CURRENT WATCHES AND WARNINGS... WWW.WEATHER.GOV/JAN/SAFE_HEAVYRAIN OBSERVED PRECIPITATION IMAGES... WWW.WEATHER.GOV/JAN/PRECIPMAPS LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING RIVER FORECAST CENTER... WWW.WEATHER.GOV/LMRFC/ SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.WPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.WPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML EXCESSIVE RAINFALL DISCUSSION... WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML DAY 1 THROUGH 7 QPF... WWW.WPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML QPF DISCUSSION... WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFPFD.HTML PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 13, 9:24 AM CST, 4 hours 14 minutes before
Special Weather Statement National Weather Service Jackson MS 924 AM CST TUE DEC 13 2016 LAZ024>026-MSZ053-054-059>062-131615- Tensas LA-Catahoula LA-Concordia LA-Adams MS-Lincoln MS-Claiborne MS- Franklin MS-Jefferson MS-Copiah MS- 924 AM CST TUE DEC 13 2016 At 922 AM CST, Meteorologists were tracking strong thunderstorms along a line extending from near Hazlehurst to near Walters. Movement was northeast at 15 mph. Strong thunderstorms will be near... Hazlehurst, Martinsville and Glancy around 930 AM CST. Gallman around 940 AM CST. Manifest around 955 AM CST. Jonesville around 1010 AM CST. Wallace Ridge and Wildsville around 1015 AM CST. Other locations impacted by these storms include Beauregard, Harrisonburg, Ridgecrest and Roxie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3176 9201 3202 9040 3154 9031 3139 9201 TIME...MOT...LOC 1522Z 243DEG 15KT 3186 9044 3160 9208 GRG
Special weather statement, Dec 13, 9:50 AM CST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
950 AM CST TUE DEC 13 2016
MSZ054-055-063-064-131615-
Simpson MS-Lawrence MS-Jefferson Davis MS-Copiah MS-
950 AM CST TUE DEC 13 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COPIAH...NORTHERN
LAWRENCE...SOUTHEASTERN SIMPSON AND NORTHWESTERN JEFFERSON DAVIS
COUNTIES UNTIL 1015 AM CST...
At 950 AM CST, Meteorologists were tracking a strong thunderstorm
over Oma, or 16 miles southwest of Pinola, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Shivers around 1010 AM CST.
Clem around 1015 AM CST.
Other locations impacted by this storm include New Hebron and Silver
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3160 9023 3178 9024 3184 8976 3177 8975
3162 8976 3161 8975 3161 8974 3157 8974
TIME...MOT...LOC 1550Z 267DEG 29KT 3170 9015
GRGSpecial weather statement, Dec 13, 10:19 AM CST, 3 hours 19 minutes before
Special Weather Statement National Weather Service Jackson MS 1019 AM CST TUE DEC 13 2016 MSZ055-056-064-065-131645- Simpson MS-Smith MS-Jefferson Davis MS-Covington MS- 1019 AM CST TUE DEC 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COVINGTON... SOUTHEASTERN SIMPSON...SOUTH CENTRAL SMITH AND NORTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL 1045 AM CST... At 1019 AM CST, Meteorologists were tracking a strong thunderstorm near Hebron, or 11 miles southeast of Pinola, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Clem around 1030 AM CST. Lone Star around 1035 AM CST. Mount Olive around 1040 AM CST. Collins around 1045 AM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3163 8997 3181 8998 3187 8947 3160 8946 TIME...MOT...LOC 1619Z 267DEG 31KT 3173 8989 GRG
Special weather statement, Dec 13, 10:49 AM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
1049 AM CST TUE DEC 13 2016
MSZ063-064-131715-
Lawrence MS-Jefferson Davis MS-
1049 AM CST TUE DEC 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAWRENCE AND
NORTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL 1115 AM CST...
At 1049 AM CST, Meteorologists were tracking a strong thunderstorm
near Wanilla, or 15 miles southwest of Pinola, moving east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Prentiss around 1105 AM CST.
Clem around 1115 AM CST.
Other locations impacted by this storm include New Hebron and Silver
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3157 9014 3174 9017 3175 9012 3177 8976
3162 8976 3161 8975 3161 8974 3159 8972
TIME...MOT...LOC 1649Z 260DEG 34KT 3167 9007
GRGSpecial weather statement, Dec 13, 12:29 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
1229 PM CST TUE DEC 13 2016
MSZ065-066-131915-
Covington MS-Jones MS-
1229 PM CST TUE DEC 13 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON AND
SOUTHERN JONES COUNTIES UNTIL 115 PM CST...
At 1229 PM CST, Meteorologists were tracking a strong thunderstorm
near Sanford, or near Collins, moving east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Sanford around 1235 PM CST.
Moselle around 1250 PM CST.
Laurel and Ellisville around 100 PM CST.
Tuckers Crossing around 110 PM CST.
Ovett around 115 PM CST.
Other locations impacted by this storm include Seminary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3151 8959 3153 8960 3158 8960 3171 8894
3144 8895 3144 8959
TIME...MOT...LOC 1829Z 266DEG 34KT 3154 8952
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 2:24 AM CST | Dense Fog Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 7 hr |
| Dec 13, 9:24 AM CST | Special Weather Statement | JAN | Adams, Copiah, Jefferson, Lincoln | 51 min |
| Dec 13, 9:50 AM CST | Special Weather Statement | JAN | Lawrence | 25 min |
| Dec 13, 10:19 AM CST | Special Weather Statement | JAN | Covington | 26 min |
| Dec 13, 10:36 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 39 min |
| Dec 13, 10:49 AM CST | Special Weather Statement | JAN | Jefferson Davis | 26 min |
| Dec 13, 12:29 PM CST | Special Weather Statement | JAN | Jones | 46 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.